Illinois, 2007Flood in Illinois, January 11 to 30, 2007
January 11 to 30, 2007 · NWS PAH · 1 event in 1 county or zone
The Ohio River flooded due to several smaller rounds of rainfall during the first week of January, followed by a heavy rain event about mid-month. Minor flooding occurred along the river.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Ohio River flooded due to several smaller rounds of rainfall during the first week of January, followed by a heavy rain event about mid-month. Minor flooding occurred along the river.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 11, 3:38 AM CST, 8 hours 22 minutes earlier.
Area forecast discussion, Jan 11, 3:38 AM CST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CST THU JAN 11 2007
.DISCUSSION...
A HEAVY RAINFALL EVENT STILL SEEMS ASSURED OVER THE NEXT SEVERAL
DAYS...WITH THE PRIMARY EMPHASIS ON SUNDAY...WHEN SURFACE
CYCLOGENESIS WILL OCCUR OVER ARKANSAS. IN THE MEANTIME...THERE IS
CONSIDERABLE VARIANCE IN MODEL QPF ACROSS THE FORECAST
AREA...PROBABLY RELATED TO DIFFERENCES IN THE POSITION OF THE
SURFACE COLD FRONT.
THE STRONG SURFACE FRONT CURRENTLY EXTENDS FROM THE UPPER MISSOURI
VALLEY INTO CENTRAL NEBRASKA. 00Z NAM/GFS ARE IN REASONABLE
AGREEMENT TAKING THE FRONT TO SE MISSOURI AND SRN ILLINOIS BY FRIDAY
EVENING. STRONG SOUTHWEST LOW LEVEL FLOW UP TO ABOUT 50 KNOTS AT 850
MB WILL TRANSPORT PLENTY OF LOW LEVEL MOISTURE...WITH 850 DEW POINTS
CLIMBING TO NEAR 10 DEG C. MODELS ARE IN GOOD AGREEMENT THAT TODAY
WILL BE DRY EAST OF THE MISSISSIPPI RIVER. LIGHT RAIN WILL DEVELOP
LATE THIS AFTERNOON OR EARLY EVENING OVER SE MISSOURI AND THEN
SPREAD EAST OVERNIGHT. RAINFALL WILL CONTINUE ON FRIDAY AS THE FRONT
APPROACHES.
THE 00Z GFS AND NAM SEEM TO HAVE BACKED OFF QUITE A BIT ON THE
STRENGTH OF THE LOW LEVEL JET FRIDAY THROUGH SATURDAY. IN FACT...THE
850 WINDS VEER INTO THE WEST AND DECREASE BELOW 20 KNOTS FOR A TIME.
THE RESULTANT LACK OF WARM MOIST ADVECTION...ALONG WITH LESS
OVERRUNNING NORTH OF THE SURFACE BOUNDARY...SEEMS TO BE THE MAIN
REASON FOR LESS IMPRESSIVE MODEL QPF THROUGH SATURDAY. THE GFS
ENSEMBLE MEAN QPF IS ABOUT ONE HALF INCH PER 12 HOURS...WHICH DOES
NOT SEEM UNREASONABLE GIVEN THAT THE 500 MB TROUGH WILL REMAIN OVER
THE WESTERN STATES ON SATURDAY. AS A RESULT...WILL BACK OFF ON
GRIDDED QPF FORECAST AND REMOVE MENTION OF HEAVY RAINFALL IN A
PERIOD OR TWO...MAINLY SATURDAY.
AFTER SOME DISAGREEMENT ON HOW FAR SOUTH THE FRONT WILL GO
SATURDAY...THE GFS/NAM COME INTO BETTER AGREEMENT THAT IT WILL
RETURN NORTH INTO THE LOWER OHIO VALLEY BY 12Z SUNDAY. AT THE SAME
TIME...850 MB LOW LEVEL JET WILL INCREASE AGAIN AS STRONG 500 MB
SHORTWAVE BEGINS TO EJECT OUT OF THE SOUTHERN ROCKIES. SATURDAY
NIGHT AND SUNDAY APPEARS TO BE THE MOST FAVORABLE TIME FOR HEAVY
RAINFALL...AND COULD EASILY MAKE UP FOR LOST TIME. EVENT TOTAL QPF
STILL HAS THE POTENTIAL TO EXCEED 4 INCHES IN SOME PARTS OF THE
FORECAST AREA...AS THE GFS AND HPC GUIDANCE HAS ADVERTISED.
AS THE DEEPENING SURFACE WAVE TRACKS NORTHEAST ACROSS THE LOWER OHIO
VALLEY OR SOUTHERN ILLINOIS ON SUNDAY EVENING...THE WARM SECTOR WILL
PASS ACROSS WESTERN KENTUCKY. CONVECTIVE POTENTIAL STILL APPEARS
LIMITED BY VERY MARGINAL BUOYANCY. GFS MUCAPES REMAIN ABOUT ZERO
THROUGH THE EVENT. HOWEVER...SREF ENSEMBLE DATA FROM SPC WEBSITE
INDICATES A LOW PROBABILITY OF MINIMAL ELEVATED CAPE /100 J/KG/ OVER
SOUTHERN ZONES BEGINNING ON SATURDAY. WILL THEREFORE MAINTAIN
MENTION OF THUNDER IN THE SOUTH ON SATURDAY...AND ALL AREAS ON
SUNDAY.
IN THE WAKE OF THE COLD FRONTAL PASSAGE...EXPECT A BLAST OF COLDER
AIR MONDAY THROUGH MID WEEK. THE VERY LIGHT GFS QPF SHOWN ON MONDAY
SEEMS TO BE A TYPICAL BIAS OF THE MODEL IN THE NORTHWEST FLOW BEHIND
A DEPARTING CYCLONE. WILL MAINTAIN A DRY FORECAST FOR MONDAY THROUGH
WEDNESDAY. 00Z OPERATIONAL GFS INDICATES A FAIRLY STRONG CLIPPER
TYPE SYSTEM DIVING SOUTHEAST INTO THE LOWER OHIO VALLEY ON TUESDAY.
GIVEN THE VERY LIMITED MOISTURE AND THE LACK OF MODEL CONTINUTIY
WITH THIS FEATURE...WILL KEEP PRECIP OUT OF THE FORECAST.
AS FOR TEMPS...GENERALLY EXPECT A SLOW WARMING TREND THROUGH FRIDAY
DESPITE CLOUDS AND RAIN. AFTER THE COLD FRONT PASSES FRIDAY NIGHT
THROUGH SATURDAY...MOS GUIDANCE IS COLDER THAN PREVIOUS RUNS...IN
FACT MVN IS KEPT IN THE MID 30S ON SATURDAY. WILL LOWER TEMPS
SATURDAY SEVERAL DEGREES IN MOST AREAS...EXCEPT KHOP AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FRIDAY THROUGH SUNDAY ALL ZONES.
MO...FLOOD WATCH FRIDAY THROUGH SUNDAY ALL ZONES.
IL...FLOOD WATCH FRIDAY THROUGH SUNDAY ALL ZONES.
IN...FLOOD WATCH FRIDAY THROUGH SUNDAY ALL ZONES.
&&
MY
Hazardous weather outlook, Jan 11, 4:49 AM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
449 AM CST THU JAN 11 2007
ILZ075>077-080>082-084>086-088>094-INZ086>088-KYZ001>022-MOZ076-
086-087-100-107>112-114-121100-
JEFFERSON-WAYNE IL-EDWARDS-PERRY IL-FRANKLIN-HAMILTON-JACKSON-
WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-
MASSAC-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-
BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-
LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
449 AM CST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PROLONGED RAIN EVENT IS EXPECTED FRIDAY THROUGH SUNDAY. LOCALLY
HEAVY RAIN IS POSSIBLE FRIDAY THROUGH SATURDAY...FOLLOWED BY A
BETTER CHANCE OF HEAVY RAIN SATURDAY NIGHT AND SUNDAY. SINCE THE
GROUND IS ALREADY MOIST FROM ABUNDANT RAINFALL OVER THE PAST FEW
WEEKS...FLOODING WOULD EASILY BE INITIATED IF FORECAST RAINFALL
AMOUNTS OF 2 TO 4 INCHES OCCUR. A FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY MORNING THROUGH SUNDAY AFTERNOON. REFER TO THE LATEST FLOOD
WATCH FOR MORE INFORMATION.
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS A STRONG COLD
FRONT MOVES ACROSS THE REGION. A FEW OF THESE STORMS COULD BE
SEVERE. ANY THUNDERSTORMS SATURDAY AND SATURDAY NIGHT WILL NOT BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR EXCESSIVE
RAINFALL AMOUNTS FRIDAY THROUGH THE WEEKEND.
ILZ078-083-087-INZ081-082-085-121100-
WABASH-WHITE-GALLATIN-GIBSON-PIKE-POSEY-
449 AM CST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH AND WHITE RIVERS.
PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PROLONGED RAIN EVENT IS EXPECTED FRIDAY THROUGH SUNDAY. LOCALLY
HEAVY RAIN IS POSSIBLE FRIDAY THROUGH SATURDAY...FOLLOWED BY A
BETTER CHANCE OF HEAVY RAIN SATURDAY NIGHT AND SUNDAY. SINCE THE
GROUND IS ALREADY MOIST FROM ABUNDANT RAINFALL OVER THE PAST FEW
WEEKS...FLOODING WOULD EASILY BE INITIATED IF FORECAST RAINFALL
AMOUNTS OF 2 TO 4 INCHES OCCUR. A FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY MORNING THROUGH SUNDAY AFTERNOON. REFER TO THE LATEST FLOOD
WATCH FOR MORE INFORMATION.
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS A STRONG COLD
FRONT MOVES ACROSS THE REGION. A FEW OF THESE STORMS COULD BE
SEVERE. ANY THUNDERSTORMS SATURDAY NIGHT WILL NOT BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR EXCESSIVE
RAINFALL AMOUNTS FRIDAY THROUGH THE WEEKEND.
MY
Flood, Gallatin
- When
- January 11, 12:00 PM CST to January 30, 2:00 PM CST
- Where
- Gallatin County, Shawneetown
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.700, -88.130
At Shawneetown, where flood stage is 33 feet, the river crested at 42.3 feet on the 23rd. This resulted in minor flooding. Bottomland fields and woodlands were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in California, January 11 to 24, 2007$709 million · 4 events
- Cold in California, January 11 to 24, 20071 death · 4 events
- Winter Storm and Heavy Snow in Colorado, January 11 to 14, 200721 events
- Strong Wind in Texas, January 11, 2007$25,000 · 1 event
- High Surf in Hawaii, January 11 to 14, 200713 events
- Heavy Snow in Utah, January 11 to 13, 20077 events
- Winter Storm and Heavy Snow in Montana, January 11, 20076 events
- Winter Storm and Heavy Snow in Utah, January 11 to 13, 20076 events
- Extreme Cold in Montana, January 11, 20073 events
- Extreme Cold in Idaho, January 11 to 13, 20073 events
- Winter Storm in Wyoming, January 11, 20072 events
- Winter Storm in Wyoming, January 11, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7459.